News

Texas Family Says Their 6 Year Old Daughter Tried To Harm Herself After Taking Flu Medicine “Tamiflu”

Tamiflu

Photo Credit: Google

We know medicine can effect people in different ways. A family in Texas says their 6 year old daughter suffered hallucinations and tried to harm herself after taking a medicine named Tamiflu. Check out their story below

Via WGN News

Parents of a 6-year-old in Texas say their daughter had hallucinations and tried to harm herself after taking a dose of Tamiflu, according to KTVT.

The little girl took the medicine to treat the flu.

Her family, who wanted to remain anonymous, said they were shocked by her alleged reaction to the common medication. They said she started seeing things that weren’t there, running out of school and doing at least one thing that could have resulted in serious injury.

“The second story window was open, which is in her bedroom,” said her father. “She used her desk to climb up onto it, and she was about to jump out the window when my wife came up and grabbed her.”

Although rare, delusions and hallucinations are listed as side effects, and the prescribing information lists a section for neuropsychiatric events. “There have been postmarketing reports (mostly from Japan) of delirium and abnormal behavior leading to injury, and in some cases resulting in fatal outcomes,” the warning reads. Those symptoms largely affected children.

“It can happen,” said emergency room physician Dr. Glenn Hardesty.  “Less than one percent is what’s listed in the data sheet. I’ve been in practice 20 years, and I haven’t seen that particular complication.”

The girl’s parents are now speaking out to warn others and say they wish they had known.

“I don’t think the 16 hours of symptom relief from the flu is worth the possible side effects we went through,” said the girl’s father.

He urges all parents to fully read the warning before giving their children Tamiflu.

“Know that side effects are there for a reason,” he said. “They’re written down for a reason. I guess they can happen, and we got the short end of the stick.”

The U.S. Food and Drug Administration posted this about Tamiflu:

“Children and teenagers with the flu may be at a higher risk for seizures, confusion, or abnormal behavior early during their illness. These serious side effects may happen shortly after beginning Tamiflu or may happen in people when the flu is not treated. These serious side effects are not common but may result in accidental injury to the patient. People who take Tamiflu should be watched for signs of unusual behavior and a healthcare provider should be contacted right away if the patient shows any unusual behavior while taking Tamiflu.”

CNN contributed to this report.

Click to comment

Leave a Reply

Most Popular

To Top